Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 12, NWS Mobile, AL

January 27, 2010

NWS Mobile, AL issued this red flag warning at Jan 27, 2010, 7:10 AM EST. It took effect at Jan 27, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2010, 7:10 AM EST (12:10 UTC)
In effect from
Jan 27, 2010, 11:00 AM EST
Expired
Jan 27, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WWUS84 KMOB 271210
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CST WED JAN 27 2010

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE...

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE...

.DRY HIGH PRESSURE REMAINS OVER THE REGION TODAY AND AFTERNOON
RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS FOR A LONG
DURATION OVER THE NORTHWEST FLORIDA PANHANDLE. THE HIGH PRESSURE
SYSTEM BEINGS TO MOVES EAST OF THE AREA THURSDAY ALLOWING FOR GULF
MOISTURE TO BEGIN TO RETURN TO THE REGION. AFTERNOON RELATIVE
HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST
FLORIDA GENERALLY NORTH OF THE IMMEDIATE COAST THURSDAY AFTERNOON
FOR A MARGINALLY LONG DURATION. RELATIVE HUMIDITIES REMAIN WELL ABOVE
CRITICAL LEVELS FOR FRIDAY AND SATURDAY AS A LOW PRESSURE SYSTEM
MOVES THROUGH THE REGION.

FLZ001-003-005-280415-
/O.UPG.KMOB.FW.A.0013.100127T1800Z-100127T2300Z/
/O.NEW.KMOB.FW.W.0012.100127T1600Z-100127T2300Z/
/O.NEW.KMOB.FW.A.0014.100128T1700Z-100128T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
610 AM CST WED JAN 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

DRY HIGH PRESSURE REMAINS OVER THE REGION TODAY AND AFTERNOON
RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS FOR A LONG
DURATION OVER THE NORTHWEST FLORIDA PANHANDLE. THE HIGH PRESSURE
SYSTEM BEINGS TO MOVES EAST OF THE AREA THURSDAY ALLOWING FOR GULF
MOISTURE TO BEGIN TO RETURN TO THE REGION. AFTERNOON RELATIVE
HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST
FLORIDA GENERALLY NORTH OF THE IMMEDIATE COAST THURSDAY AFTERNOON
FOR A MARGINALLY LONG DURATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

FLZ002-004-006-280415-
/O.NEW.KMOB.FW.W.0012.100127T1600Z-100127T2300Z/
/O.NEW.KMOB.FW.A.0014.100128T1700Z-100128T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
610 AM CST WED JAN 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

DRY HIGH PRESSURE REMAINS OVER THE REGION TODAY AND AFTERNOON
RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS FOR A LONG
DURATION OVER THE NORTHWEST FLORIDA PANHANDLE. THE HIGH PRESSURE
SYSTEM BEINGS TO MOVES EAST OF THE AREA THURSDAY ALLOWING FOR GULF
MOISTURE TO BEGIN TO RETURN TO THE REGION. AFTERNOON RELATIVE
HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST
FLORIDA GENERALLY NORTH OF THE IMMEDIATE COAST THURSDAY AFTERNOON
FOR A MARGINALLY LONG DURATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
1 follow-up statement
495 
WWUS84 KMOB 272217
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
417 PM CST WED JAN 27 2010

...A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR THE 
NORTHWEST FLORIDA PANHANDLE...
...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE...

.DRY HIGH PRESSURE RIDGE WILL CONTINUE OVER THE REGION TONIGHT...
AND THEN DRIFT SLOWLY EAST AND WEAKEN ON THURSDAY. THIS RIDGE OF HIGH PRESSURE
WILL MAINTAIN THE CRITICAL LEVELS FOR AFTERNOON RELATIVE HUMIDITY VALUES OVER
THE WESTERN FLORIDA PANHANDLE THROUGH THURSDAY. AS THE HIGH MOVES EAST...IT 
WILL ALLOW FOR GULF MOISTURE TO BEGIN TO RETURN TO THE REGION. RELATIVE 
HUMIDITIES ARE THEN EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS FRIDAY AND
SATURDAY...AS A LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. SHOWERS AND 
THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA FROM LATE FRIDAY THROUGH 
EARLY SATURDAY. 

FLZ001>006-281430-
/O.CON.KMOB.FW.W.0012.000000T0000Z-100127T2300Z/
/O.CON.KMOB.FW.A.0014.100128T1700Z-100128T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
417 PM CST WED JAN 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

DRY HIGH PRESSURE RIDGE WILL CONTINUE OVER THE REGION TONIGHT...
AND THEN DRIFT SLOWLY EAST AND WEAKEN ON THURSDAY. THIS RIDGE OF HIGH PRESSURE
WILL MAINTAIN THE CRITICAL LEVELS FOR AFTERNOON RELATIVE HUMIDITY VALUES OVER
THE WESTERN FLORIDA PANHANDLE THROUGH THURSDAY. AS THE HIGH MOVES EAST...IT 
WILL ALLOW FOR GULF MOISTURE TO BEGIN TO RETURN TO THE REGION. RELATIVE 
HUMIDITIES ARE THEN EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS FRIDAY AND
SATURDAY...AS A LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. SHOWERS AND 
THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA FROM LATE FRIDAY THROUGH 
EARLY SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 5:00 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 27, 5:00 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST WED JAN 27 2010

.SHORT TERM (TODAY AND TONIGHT)...UPPER FLOW ACROSS THE SOUTHEAST
WILL BECOME ZONAL TODAY AS AN UPPER TROUGH DIGS ACROSS THE
SOUTHWESTERN STATES. MEANWHILE...A SFC RIDGE OF HIGH PRESSURE WILL
MOVE EAST ACROSS THE AREA TODAY. THIS WILL LEAD TO A REPEAT OF THE
WEATHER CONDITIONS OF THE PAST COUPLE OF DAYS WITH CLEAR SKIES AND
HIGHS IN THE LOWER 60S. LOWS TONIGHT WILL RANGE FROM THE UPPER 20S
OVER THE NORTHERN PART OF THE AREA CLOSER TO THE SFC RIDGE TO THE
MID AND UPPER 30S ACROSS COASTAL AREAS. /13

THURSDAY THROUGH FRIDAY NIGHT...A SYSTEM OVER THE SOUTHWESTERN
STATES EJECTS EASTWARD ACROSS THE CENTRAL PLAINS FRIDAY INTO FRIDAY
NIGHT AND BECOMES ABSORBED BY A LONGWAVE TROF OVER THE NORTHEASTERN
STATES.  A SURFACE LOW ADVANCES TEXAS ON THURSDAY INTO THURSDAY
NIGHT WHILE A WEAK RETURN FLOW ENSUES OVER THE FORECAST AREA AND
INCREASES...WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND ONE
INCH BY 12Z FRIDAY.  THE SURFACE LOW CONTINUES EASTWARD ALONG THE
LOUISIANA COAST AND INTO THE FORECAST AREA ON FRIDAY WITH A DEEP
LAYER SOUTHWEST FLOW INCREASING PRECIPITABLE WATER VALUES TO AROUND
1.5 INCHES.  THE MOISTURE RETURN IS SUFFICIENT FOR ISENTROPIC
UPGLIDE TO SUPPORT SMALL POPS OVER THE WESTERN HALF OF THE FORECAST
AREA THEN WILL GO WITH CATEGORICAL POPS OVER THE WESTERN THIRD OF
THE AREA THEN LIKELY MOST OF THE REMAINDER FOR FRIDAY.  INSTABILITY
IS RATHER LIMITED DESPITE THE MOISTURE RETURN DUE TO FAIRLY WARM
TEMPERATURES IN THE 800-850 MB LAYER.  WITH THE 850 MB FLOW
INCREASING TO AROUND 45 KNOTS ON FRIDAY...0-1 KM HELICITIES INCREASE
TO 200-250 M2/S2.  AT THIS TIME AM NOT EXPECTING SEVERE STORM
DEVELOPMENT DUE TO VERY LOW MUCAPES THAT TOP OUT NEAR 300 J/KG BUT
WILL NEED TO MONITOR.  HAVE GONE WITH LIKELY POPS FRIDAY NIGHT AS
THE SURFACE LOW EXITS TO THE EAST.  MILD TEMPERATURES ON THURSDAY
AND FRIDAY TURN COOLER FRIDAY NIGHT AS COOLER AIR FLOWS INTO THE
REGION. /29

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...WILL HAVE SLIGHT CHANCE POPS
OVER THE EASTERN HALF OF THE FORECAST AREA FOR LINGERING RAIN IN THE
WAKE OF THE EXITING SYSTEM.  DRY CONDITIONS FOLLOW THROUGH SUNDAY
NIGHT WHILE ANOTHER WELL DEFINED SHORTWAVE TROF ADVANCES INTO THE
WESTERN STATES.  CHANCE POPS RETURN TO THE FORECAST BY MONDAY NIGHT
AS A SERIES OF SHORTWAVES FLOW ACROSS THE REGION WITH MODEL
SOUNDINGS SHOWING FAIRLY GOOD OVERRUNNING ABOVE 750 MB.  A SERIES OF
SHORTWAVES CONTINUE TO MOVE ACROSS THE REGION THROUGH TUESDAY
ALTHOUGH THERE ARE PRONOUNCED DIFFERENCES ON TIMING BETWEEN THE GFS
AND ECMWF.  FOR NOW WILL GO WITH GENERALLY SMALL POPS THROUGH
TUESDAY WHICH BLENDS WELL WITH NEIGHBORS.  AFTER A COOL STATION ON
SATURDAY...TEMPERATURES MODERATE TO NEAR SEASONABLE LEVELS BY
TUESDAY. /29

&&

.AVIATION (12Z ISSUANCE)...HIGH PRESSURE WILL CONTINUE TO MOVE EAST
ACROSS THE AREA TODAY AND TONIGHT. THIS WILL LEAD TO VFR CONDITIONS
AT ALL TERMINALS THROUGH 12Z THURSDAY. /13

&&

.MARINE...A LIGHT TO MODERATE NORTHEASTERLY FLOW THIS MORNING WILL
BECOME EASTERLY THIS AFTERNOON THROUGH MOST OF THURSDAY. A
SOUTHEASTERLY WILL DEVELOP AND INCREASE BY THURSDAY NIGHT AS AN AREA
OF LOW PRESSURE DEVELOPS OVER EASTERN TEXAS AND MOVES EAST INTO
LOUISIANA BY EARLY FRIDAY. THE ONSHORE FLOW WILL INCREASE...ALONG
WITH BUILDING SEAS... TO SCA LEVELS FRIDAY AFTERNOON AND FRIDAY
NIGHT THEN BECOME STRONG NORTHWESTERLY EARLY SATURDAY BEFORE
SUBSIDING SUNDAY AFTERNOON IN THE WAKE OF THE FRONT. /13

&&

.FIRE WEATHER...HAVE GONE WITH A RED FLAG WARNING FOR THIS AFTERNOON
FOR THE NORTHWEST FLORIDA PANHANDLE AS HUMIDITIES DROP INTO THE
TWENTIES.  MOISTURE BEGINS TO RETURN FOR THURSDAY BUT WITH SOMEWHAT
MILDER TEMPERATURES HUMIDITIES SHOULD MANAGE DURATION REQUIREMENTS
FOR MUCH OF THE NORTHWEST FLORIDA PANHANDLE...AT LEAST NORTH OF THE
IMMEDIATE COAST AND HAVE GONE WITH A FIRE WEATHER WATCH FOR NOW. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  37  66  50 /  00  00  05  10
PENSACOLA   60  39  65  51 /  00  00  05  10
DESTIN      59  41  63  50 /  00  00  05  10
EVERGREEN   60  28  66  40 /  00  00  05  10
WAYNESBORO  61  30  65  44 /  00  00  05  30
CAMDEN      59  31  65  41 /  00  00  05  20
CRESTVIEW   63  28  68  40 /  00  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 27, 6:00 AM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST WED JAN 27 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING CONTINUES ON SEVERAL AREA RIVERS. PLEASE REFER TO THE
LATEST RIVER FORECASTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GULF COAST ON
FRIDAY. CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY A FEW STRONG
THUNDERSTORMS. AT THIS TIME IT APPEARS THAT THERE WILL NOT BE ENOUGH
INSTABILITY TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT.
HOWEVER...LATER OUTLOOKS SHOULD BE MONITORED IN CASE CONDITIONS
CHANGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
NOT EXPECTED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 7:10 AM ESTFire Weather WatchMOB24 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.